MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH T.L.I.F. SG INSTRUMENTS PITUITARY RONGEUR, STRAIGHT 4MM

MEDOS INTERNATIONAL SàRL CH T.L.I.F. SG INSTRUMENTS PITUITARY RONGEUR, STRAIGHT 4MM
Model Number 202716004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a procedure, the rongeur tip broke from use.No fragments were generated.Surgeon used another rongeur to complete the procedure.The procedure was successfully completed without any surgical delay.There were no patient consequences reported.This report is for one (1) t.L.I.F.Sg instruments pituitary rongeur, straight 4mm this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for pituitary rongeur, 4mm straight was conducted identifying that lot number kw1943408 was released in a single batch.Batch1: released on november 21, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the pituitary roguer,4mm straight was returned and received at us customer quality (cq).Upon visual inspection, the pin that secures the movable jaw was observed to be out of position.Additionally, there were scratches on the device but have no impact on the device functionality.No other issues were observed with the returned device.Functional test: during the functional test, an attempt to push the pin was made to secure the movable jaw of the rongeur.The pin was got placed in its position and the device was able to function as intended.However a complete functional test could not be performed as the device was returned by itself.Dimensional inspection: complaint relevant dimensional analysis could not be performed as the internal components could not be accessed without the destruction of device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Intervertebral rongeur, 9" straight.Investigation conclusion: the overall complaint condition is confirmed for the returned device.However, the reported condition of broken could not be confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T.L.I.F. SG INSTRUMENTS PITUITARY RONGEUR, STRAIGHT 4MM
Common Device Name
RONGEUR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle MA 02400
SZ  02400
MDR Report Key11971182
Report Number1526439-2021-01201
Device Sequence Number4662406
Product Code HTX
UDI-Device Identifier10705034184487
UDI-Public(01)10705034184487
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202716004
Device Catalogue Number202716004
Device Lot NumberKW1943408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1